ACTA MATHEMATICA UNIVERSITATIS COMENIANAE
Vol. 68,   2   (1999)
pp.   295-318
REGULARISING NATURAL DUALITIES
B. A. DAVEY and B. J. KNOX
Abstract. 
Given an algebra $\mbfM$ we may adjoin an isolated zero to form an algebra $\infM$ satisfying all identities $u \approx v$ true in $\mbfM$ for which $u$ and $v$ contain the same variables. Drawing on the structure theory of P\l onka sums, we show that if $\mbfM$ is a finite, dualisable algebra which is strongly irregular, then $\infM$ is also dualisable. Turning the construction of $\infM$ upside-down for the two-element left-zero band, we exhibit a duality for quasi-regular left-normal bands.
AMS subject classification. 
08C05, 20M30; Secondary 18A40
Keywords. 
natural duality, P\l onka sum, regularisation, quasi-regularisation, left-normal semigroup
Download:     Adobe PDF     Compressed Postscript      
Acta Mathematica Universitatis Comenianae
Institute of Applied
Mathematics
Faculty of Mathematics,
Physics and Informatics
Comenius University
842 48 Bratislava, Slovak Republic
Telephone: + 421-2-60295111 Fax: + 421-2-65425882
e-Mail: amuc@fmph.uniba.sk
  Internet: www.iam.fmph.uniba.sk/amuc
© Copyright 2001, ACTA MATHEMATICA
UNIVERSITATIS COMENIANAE